Alert archive / Louisiana / Flash Flood Warnings in 2006

Flash Flood Warning 19, NWS Shreveport, LA

October 19, 2006Grant Parish, LaSalle Parish, Natchitoches Parish, Louisiana

NWS Shreveport, LA issued this flash flood warning at Oct 19, 2006, 12:13 AM CDT for Grant Parish, LaSalle Parish, Natchitoches Parish, Louisiana. It was in force for 6 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 19, 2006, 12:13 AM CDT (05:13 UTC)
Expired
Oct 19, 2006, 6:15 AM CDT
In force
6 hr
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

Counties Grant Parish, LA, LaSalle Parish, LA, Natchitoches Parish, LA

What was reported inside it

TimeReportWhereRemark
Oct 19, 12:30 AM CDTFLASH FLOODJena, LASEVERAL ROADS FLOODED THROUGHOUT THE PARISH
Oct 19, 1:00 AM CDTFLASH FLOOD20 S Provencal, LASIGNIFICANT FLOODING OF MANY ROADS AND ADJACENT WOODED AREAS/PASTURELAND ACROSS MUCH OF SOUTHERN NATCHITOCHES PARISH.
Oct 19, 1:00 AM CDTFLASH FLOODColfax, LAWATER COVERING SEVERAL ROADS THROUGHOUT THE PARISH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 5.2 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2006-10-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 848 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2006-10-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
848 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1258 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 190516
FFWSHV
LAC043-059-069-191115-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1213 AM CDT THU OCT 19 2006

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  GRANT PARISH IN NORTH CENTRAL LOUISIANA
  LA SALLE PARISH IN NORTH CENTRAL LOUISIANA
  NATCHITOCHES PARISH IN NORTHWEST LOUISIANA

* UNTIL 615 AM CDT

* AT 1211 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR            
  INDICATED A BAND OF SHOWERS AND THUNDERSTORMS...ABOUT 50 MILES
  WIDE...PRODUCING HEAVY RAINFALL OVER AN AREA THAT HAS HAD
  ONE TO NEAR THREE INCHES RECENTLY. THE SHOWERS AND THUNDERSTORMS
  WERE MOVING TO THE NORTHEAST AT 40 MPH AND WILL CONTINUE TO 
  TRAIN OVER THE AREA OF SOUTHERN NATCHITOCHES...AND GRANT...AND
  LA SALLE PARISHES.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO      
   MIDWAY...JENA AND OLLA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS...BAYOUS...
AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3136 9320 3153 9322 3155 9333 3172 9298
      3170 9263 3179 9261 3179 9236 3192 9230
      3193 9201 3151 9201 3146 9212 3149 9220
      3139 9262 3151 9272 3135 9296

$$

06
1 follow-up statement
000 
WGUS74 KSHV 191005
FFSSHV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
450 AM CDT THU OCT 19 2006

LAC043-059-069-191115-
NATCHITOCHES LA-GRANT LA-LA SALLE LA-
450 AM CDT THU OCT 19 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 AM CDT FOR LA 
SALLE AND GRANT PARISHES IN NORTH CENTRAL LOUISIANA...AND 
NATCHITOCHES PARISH IN NORTHWEST LOUISIANA...

AT 448 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SHOWERS AND THUNDERSTORMS MOVING NORTHEAST AT 40 MPH ACROSS
THE WARNED AREA. HEAVY RAINFALL FROM THE THUNDERSTORMS ALONG WITH
PREVIOUS RAINS OF ONE TO THREE INCHES WILL CONTINUE TO PROVIDE
FLASH FLOODING. SEVERAL PARISH ROADS REMAINED CLOSED IN NATCHITOCHES
PARISH HIGHWAY 491...IN GRANT PARISH HIGHWAY 1240...AND IN LA SALLE 
PARISH HIGHWAY 127 JUST NORTH OF OLLA.  

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
CLOUTIERVILLE...COLFAX...AND OLLA. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS...BAYOUS...
AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY.

LAT...LON 3136 9320 3153 9322 3155 9333 3172 9298
      3170 9263 3179 9261 3179 9236 3192 9230
      3193 9201 3151 9201 3146 9212 3149 9220
      3139 9262 3151 9272 3135 9296

$$

06

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Oct 18, 9:52 PM CDT, 2 hours 21 minutes earlier.

Area forecast discussion, Oct 18, 9:52 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
952 PM CDT WED OCT 18 2006

.DISCUSSION...
THIS EVENING A WIDE BAND OF SHOWERS AND THUNDERSTORMS FROM SE TX
ACROSS CENTRAL AND NORTH CENTRAL LA INTO N MS WILL CONTINUE TO
PRODUCE LOCALLY HEAVY RAINFALL. TO THE NW OF THIS A COLD FRONT
HAD MOVED TO NEAR A JACKSONVILLE TO LONGIVEW TX AND TEXARKANA AND
LITTLE ROCK ARKANSAS LINE. SHOWERS AND THUNDERSTORMS HAD DEVELOPED
ALONG THE FRONT FROM S CENTRAL TX INTO SW AR. LATER TONIGHT AND EARLY
THURSDAY THESE TWO SYSTEMS WILL MERGE AND EXPAND THE RAINFALL AREA
WITH TRAINING STORMS MOVING SW TO NE ACROSS THE FOUR STATE REGION.
THE RAIN AND THUNDERSTORMS WILL BE TAPERING OFF THURSDAY AFTERNOON
AS THE TROUGH AXIS SWINGS ACROSS THE LOWER MX VALLEY. THERE WILL MOST
LIKELY BE MORE FLASH FLOODING ACROSS PARTS OF THE WATCH AREA AS THE
HEAVY RAINFALL OVERNIGHT AND EARLY THURSDAY CONTINUES TO MOUNT UP.
I HAVE INCREASED THE RAIN CHANCES FOR SOME AND LOWERED FOR THE FAR
NW.

&&

.AVIATION...
LATEST SURFACE OBS SHOW STRONG COLD FRONT EXTENDING FM
KDRT-KCRS-KRUE...W/A NARROW DECK OF STRATUS ALONG AND BEHIND IT.
ALONG AND AHEAD OF THE FRONT...AREA RADARS SHOW CONVECTION PRODUCING
MAINLY HEAVY DOWNPOURS.  THUS...EXPECT CONDITIONS AT ALL TAF SITES
TO DEGRADE TO IFR OVERNIGHT...GRADUALLY IMPROVING TO VFR NW-SE
THURSDAY AFTERNOON. /44/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  60  65  45  73 /  70  70   0   0
MLU  64  67  44  70 /  90  90   0   0
DEQ  54  60  34  73 /  50  50   0   0
TXK  56  60  43  73 /  60  60   0   0
ELD  58  63  41  72 /  70  70   0   0
TYR  56  62  43  74 /  70  70   0   0
GGG  57  64  41  74 /  70  70   0   0
LFK  62  66  46  76 /  90  90   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...FLASH FLOOD WATCH UNTIL 4 PM THURSDAY FOR THE FOLLOWING ZONES:
     BIENVILLE...CALDWELL...DE SOTO...GRANT...JACKSON...LA
     SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
     RIVER...SABINE LA...UNION LA...AND WINN.

OK...NONE.
TX...FLASH FLOOD WATCH UNTIL 4 PM THURSDAY FOR THE FOLLOWING ZONES:
     ANGELINA...NACOGDOCHES...SABINE TX...SAN AUGUSTINE...AND
     SHELBY.

&&

06/44
Hazardous weather outlook, Oct 18, 12:00 PM CDT, 12 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT WED OCT 18 2006

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-191100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT WED OCT 18 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

WHILE MOISTURE FROM THE GULF RETURNS TO THE AREA...THERE IS A STRONG
COLD FRONT APPROACHING FROM THE NORTHWEST. COMBINED WITH UPPER LEVEL
ENERGY...SHOWERS AND THUNDERSTORMS WILL OCCUR AGAIN ACROSS THE FOUR
STATE AREA. RAIN MAY BE HEAVY AT TIMES. THERE IS POTENTIAL FOR FLASH
FLOODING TONIGHT AND THURSDAY SOUTH OF A LINE FROM NACOGDOCHES TEXAS
TO FARMERVILLE LOUISIANA...MAINLY DUE TO THE CONDITIONS LEFT BEHIND
BY THE EXCESSIVE RAINFALL EVENT OF MONDAY.  ALSO...THERE IS A SLIGHT
RISK OF SEVERE THUNDERSTORMS TONIGHT FOR MOST OF THE FOUR STATE
AREA...WITH DAMAGING WINDS AND HAIL POSSIBLE IN THE STRONGEST
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

SHOWERS AND THUNDERSTORMS WILL CONTINUE BUT DIMINISH ACROSS
LOUISIANA AND EAST TEXAS THURSDAY MORNING...AS THE FRONT CONTINUES
ITS PROGRESSION. SEVERE STORMS AND FLOODING POTENTIAL WILL PERSIST
AS WELL.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.

17

In the hours before

Local storm report, Oct 18, 10:37 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1037 PM CDT WED OCT 18 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     FLASH FLOOD      6 ESE MONTGOMERY        31.63N 92.79W
10/18/2006                   GRANT              LA   LAW ENFORCEMENT

            HIGHWAY 1240 CLOSED DUE TO HIGH WATER.SEVERAL SMALL
            PARISH ROADS CLOSED BY HIGH WATER.

&&

CS
Local storm report, Oct 18, 11:46 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1146 PM CDT WED OCT 18 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     FLASH FLOOD      1 N OLLA                31.91N 92.24W
10/18/2006                   LA SALLE           LA   LAW ENFORCEMENT

            HIGHWAY 127 CLOSED DUE TO HIGH WATER

&&

CS

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 8:10 PM CDTFlash Flood WarningSHVGrant, LaSalle4 hr
Oct 19, 5:15 AM CDTFlash Flood WarningSHVCaldwell, Winn4 hr
Oct 19, 6:12 AM CDTFlash Flood WarningSHVGrant, LaSalle, Natchitoches4 hr
Oct 19, 6:53 AM CDTTornado WarningSHVLaSalle37 min

Nearby

Flash Flood Warnings in Louisiana, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.